Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 2, 2011, 3:49 AM MDT for 15 counties in Colorado. It took effect at Aug 2, 2011, 3:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2011, 3:49 AM MDT (09:49 UTC)
- In effect from
- Aug 2, 2011, 3:00 PM MDT
- Expired
- Aug 3, 2011, 3:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.8 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
203 WGUS65 KPUB 020949 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 349 AM MDT TUE AUG 2 2011 ...FLASH FLOODING POSSIBLE TODAY AND TONIGHT OVER MUCH OF SOUTHEAST COLORADO... .MONSOONAL MOISTURE WILL COMBINE WITH A LOW PRESSURE SYSTEM MOVING THROUGH COLORADO TO BRING NUMEROUS SHOWERS AND STORMS TO THE AREA THROUGH WEDNESDAY MORNING. SLOW MOVING STORMS COULD RESULT IN LOCAL FLASH FLOODING...PARTICULARLY IN AND NEAR THE BURN SCARS...URBAN AREAS...AND AREAS WITH POOR DRAINAGE. COZ058>088-021800- /O.NEW.KPUB.FF.A.0003.110802T2100Z-110803T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 349 AM MDT TUE AUG 2 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS... SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY... PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT. * A DISTURBANCE MOVING THROUGH COLORADO WILL COMBINE WITH A STRONG MONSOON TO BRING THE THREAT OF WIDESPREAD HEAVY RAINFALL AND LOCALIZED FLOODING THROUGH TONIGHT. * BURN SCARS...URBAN AREAS...MOUNTAIN ROADS...AND POOR DRAINAGE AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROSE
3 follow-up statements
304 WGUS65 KPUB 021729 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT TUE AUG 2 2011 ...FLASH FLOODING POSSIBLE TODAY AND TONIGHT OVER MUCH OF SOUTHEAST COLORADO... .MONSOONAL MOISTURE WILL COMBINE WITH A LOW PRESSURE SYSTEM MOVING THROUGH COLORADO TO BRING NUMEROUS SHOWERS AND STORMS TO THE AREA THROUGH WEDNESDAY MORNING. SLOW MOVING STORMS COULD RESULT IN LOCAL FLASH FLOODING...PARTICULARLY IN AND NEAR THE BURN SCARS...URBAN AREAS...AND AREAS WITH POOR DRAINAGE. COZ058>088-030130- /O.CON.KPUB.FF.A.0003.110802T2100Z-110803T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 1129 AM MDT TUE AUG 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY... LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY... SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 3 PM MDT THIS AFTERNOON THROUGH LATE TONIGHT * A DISTURBANCE MOVING THROUGH COLORADO WILL COMBINE WITH ABUNDANT MONSOON MOISTURE TO BRING THE THREAT OF WIDESPREAD HEAVY RAINFALL AND LOCALIZED FLOODING THROUGH TONIGHT. * BURN SCARS...URBAN AREAS...MOUNTAIN ROADS...AND POOR DRAINAGE AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
891 WGUS65 KPUB 030106 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 706 PM MDT TUE AUG 2 2011 ...FLASH FLOODING POSSIBLE TONIGHT OVER MUCH OF SOUTHEAST COLORADO... .MONSOONAL MOISTURE WILL COMBINE WITH A LOW PRESSURE SYSTEM MOVING THROUGH COLORADO TO BRING NUMEROUS SHOWERS AND STORMS TO THE AREA THROUGH WEDNESDAY MORNING. SLOW MOVING STORMS COULD RESULT IN LOCAL FLASH FLOODING...PARTICULARLY IN AND NEAR THE BURN SCARS...URBAN AREAS...AND AREAS WITH POOR DRAINAGE. COZ058>088-030900- /O.CON.KPUB.FF.A.0003.000000T0000Z-110803T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 706 PM MDT TUE AUG 2 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY... LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY... SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 3 AM MDT WEDNESDAY * A DISTURBANCE MOVING THROUGH COLORADO WILL COMBINE WITH ABUNDANT MONSOON MOISTURE TO BRING THE THREAT OF WIDESPREAD HEAVY RAINFALL AND LOCALIZED FLOODING THROUGH TONIGHT. * BURN SCARS...URBAN AREAS...MOUNTAIN ROADS...AND POOR DRAINAGE AREAS WILL BE MOST SUSCEPTIBLE TO FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
875 WGUS65 KPUB 030852 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 252 AM MDT WED AUG 3 2011 ...FLOOD WATCH TO EXPIRE AT 300 AM THIS MORNING... .THE HEAVY RAIN WHICH RESULTED IN LOCAL FLOODING AND ROAD CLOSURES EARLIER TODAY HAS MOVED OUT OF THE AREA...AND THE FLASH FLOOD THREAT HAS ENDED FOR TONIGHT. COZ058>088-031000- /O.EXP.KPUB.FF.A.0003.000000T0000Z-110803T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD 252 AM MDT WED AUG 3 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO WILL EXPIRE AT 3 AM MDT EARLY THIS MORNING. HEAVY RAINS HAVE MOVED OUT OF THE WATCH AREA. SMALL STREAMS WILL STILL BE RUNNING HIGH OVERNIGHT...AND MINOR FLOODING IS POSSIBLE IN POOR DRAINAGE AREAS. ANOTHER ROUND OF MODERATE RAINFALL IS POSSIBLE ACROSS PORTIONS OF SOUTHEAST COLORADO WEDNESDAY AFTERNOON AND EVENING. $$ ROSE
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 1, 3:23 PM MDT, 12 hours 26 minutes earlier.
Area forecast discussion, Aug 1, 3:23 PM MDT, 12 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 323 PM MDT MON AUG 1 2011 .SHORT TERM... (TONIGHT AND TUESDAY) ...HEAVY RAIN POSSIBLE EASTERN MOUNTAINS AND ADJACENT PLAINS ON TUESDAY... MODEST CAPE IN PLACE OVER MOST OF THE AREA AGAIN TODAY...AND WITH MID-LEVEL MOIST PLUME REMAINING OVER THE STATE...ANOTHER ROUND OF ISOLATED TO SCATTERED TSRA WERE DEVELOPING OVER THE REGION THIS AFTERNOON. APPEARS BEST CHANCE FOR STORMS LATE THIS AFTERNOON INTO EARLY EVENING WILL BE OVER THE CENTRAL MOUNTAINS...WHERE MODEL SOUNDINGS SUGGEST MOISTURE IS SLIGHTLY DEEPER. OVER THE EASTERN MOUNTAINS AND PLAINS ACTIVITY WILL REMAIN MORE ISOLATED...THOUGH WESTERLY WINDS ALOFT MAY ALLOW STORMS TO MOVE FARTHER AWAY FROM THE HIGHER TERRAIN THAN THE PAST FEW DAYS. OVERNIGHT...COLD FRONT DROPS SOUTH THROUGH THE AREA...WITH A GRADUAL INCREASE IN LOW LEVEL MOISTURE ACROSS THE EASTERN MOUNTAINS AND PLAINS FOLLOWING THE FRONTAL PASSAGE. MOST MODELS DRIBBLE OUT SOME LIGHT PRECIP OVER THE AREA AFTER 06Z...SO WILL RUN WITH SOME VERY LOW POPS AFTER MIDNIGHT MOST LOCATIONS. ON TUESDAY...POST-FRONTAL UPSLOPE FLOW DEEPENS TO ABOVE 700 MB...WITH LARGE AREA OF 60F DEWPOINTS PUSHING TO NEAR OR A LITTLE WEST OF I-25 DURING THE DAY. EXPECT PRECIP TO BREAK OUT QUICKLY OVER MUCH OF THE AREA BY LATE MORNING...WITH WEAK SHORT-WAVE TROUGH DRIFTING WESTWARD ACROSS THE STATE AIDING IN UPWARD MOTION. STORMS WILL BE SLOW MOVING AS MEAN 700-300 MB LAYER FLOW IS 5 KNOTS OR LESS...SO POTENTIAL IS THERE FOR HEAVY RAINFALL...ESPECIALLY EAST SLOPES OF THE WETS/SANGRES/RAMPART RANGE...WHERE STORMS MAY STAY ANCHORED TO THE HIGHER TERRAIN. QUICK DEVELOPMENT OF CLOUDS AND PRECIP MAY LIMIT AMOUNT OF INSTABILITY...LEADING TO MORE OF A WIDESPREAD SHOWER/EMBEDDED THUNDERSTORM REGIME...SO WILL HOLD OFF ON ANY FLASH FLOOD WATCH AS RAINFALL RATES MAY BE MODEST. WITH THE CLOUDS AND PRECIP...MOST EASTERN MOUNTAIN/PLAINS LOCATIONS WILL RUN AROUND 10F COOLER FOR MAX TEMPS...WHILE WESTERN AREAS COOL 3-5F. --PETERSEN .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) AGAIN...NO BIG CHANGES TO CURRENT FORECAST...WITH AN INCREASE IN THUNDERSTORM COVERAGE EXPECTED ACROSS THE REGION THROUGH THE MIDDLE OF THE WEEK AND A DECREASE IN STORM COVERAGE INTO THE WEEKEND...AS MONSOONAL MOISTURE PLUME OVER THE STATE THROUGH THURSDAY GETS SHUNTED SOUTH AND WEST OF THE AREA THROUGH EARLY NEXT WEEK. TUESDAY NIGHT-THURSDAY...WEAK SOUTHWESTERLY FLOW CONTINUES ACROSS THE REGION THROUGH THURSDAY ALONG WITH THE BULK OF THE MONSOONAL MOISTURE PLUME OVERHEAD ACROSS THE STATE. THIS MOISTURE...COMBINED WITH MINOR CONVECTIVE DISTURBANCES EMBEDDED WITHIN THE FLOW AND UPSLOPE FLOW ACROSS THE PLAINS...LOOKS TO KEEP SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT ACROSS THE HIGHER TERRAIN IN THE AFTERNOON AND EVENINGS...WITH STORMS MOVING OUT ACROSS THE EASTERN PLAINS THROUGH THE LATE AFTERNOON AND OVERNIGHT. THE ABUNDANT MOISTURE WITH PWATS PROGGED BETWEEN 1-1.5 INCHES...WILL ALSO KEEP THE THREAT OF HEAVY RAINFALL ACROSS THE AREA AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING. THIS IS ESPECIALLY TRUE FOR TUESDAY NIGHT AND EARLY WEDNESDAY ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS...AS CURRENT MODELS INDICATING FAIRLY DEEP (SFC-H7) ALBEIT LIGHT EAST TO SOUTHEAST FLOW AHEAD OF AN EMBEDDED DISTURBANCE MOVING ACROSS SOUTH CENTRAL COLORADO OVERNIGHT TUESDAY WHICH CONTINUES OUT ACROSS THE EASTERN PLAINS WEDNESDAY MORNING. FRIDAY-MONDAY...SOME DIFFERENCES IN LONGER RANGE MODELS IN THE TIMING OF DRIER AIR MOVING IN FROM THE NORTH AND WEST THROUGH THE EARLY WEEKEND...THOUGH DO AGREE ON WITH THE BULK OF THE MOISTURE PLUME EVENTUALLY BEING SHUNTED SOUTH AND WEST OF THE STATE BY EARLY NEXT WEEK...AS THE UPPER HIGH SLOWLY RETROGRADES ACROSS THE SOUTHERN ROCKIES. THIS WILL ALLOW FOR A SLOW WARMING AND DRYING TREND ACROSS THE REGION THROUGH THE BEGINNING OF THE WORK WEEK. -MW && .AVIATION... EXPECT SCATTERED TSRA OVER THE MOUNTAINS THROUGH 03Z...WITH ISOLATED ACTIVITY OVER THE PLAINS. WILL RUN WITH A VCTS MENTION ALL TAF SITES UNTIL ABOUT 03Z...WITH SOME BRIEF GUSTS TO 40 KTS POSSIBLE WITH A FEW OF THE STRONGER STORMS. A COLD FRONT WILL DROP SOUTH THROUGH THE AREA OVERNIGHT...WITH A BRIEF PERIOD OF GUSTY N-NE WINDS BEHIND THE FRONT IN THE 03Z-9Z TIME PERIOD. COULD SEE A FEW HIGH BASED -SHRA BEHIND THE FRONT AS WELL...THOUGH CONDITIONS SHOULD REMAIN VFR THROUGH TUE MORNING. EXPECT CLOUDS AND TSRA TO DEVELOP FAIRLY QUICKLY BY 18Z TUE...WITH POTENTIAL FOR SEVERAL PERIODS OF TSRA AND INTERVALS OF IFR CONDITIONS UNDER SOME OF THE STRONGER STORMS AT BOTH KPUB AND KCOS FROM 18Z THROUGH 06Z. OVER THE MOUNTAINS TUE...MAY SEE FAIRLY WIDESPREAD IFR CONDITIONS BY AFTERNOON WITH NUMEROUS -SHRA/-TSRA COVERING THE AREA. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/23
Hazardous weather outlook, Aug 1, 6:37 PM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 637 PM MDT MON AUG 1 2011 COZ058>089-093>099-030045- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 637 PM MDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...WITH ISOLATED STORMS POSSIBLY CONTINUING PAST MIDNIGHT. THE MAIN THREATS FROM STORMS TONIGHT WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. RAINFALL COULD BE HEAVY ENOUGH IN A FEW SPOTS TO PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY AND WEDNESDAY...A COLD FRONT WILL COMBINE WITH ABUNDANT MONSOON MOISTURE TO BRING FAVORABLE CONDITIONS FOR WIDESPREAD THUNDERSTORMS TUESDAY AFTERNOON THROUGH WEDNESDAY. THE HEAVIEST RAIN FROM THESE STORMS WILL LIKELY FALL OVER THE MOUNTAINS AND PLAINS TUESDAY EVENING. THE THREAT FOR LOCALIZED FLOODING CURRENTLY APPEARS TO BE GREATEST ALONG AND WEST OF INTERSTATE 25...AND NORTH OF HIGHWAY 50...BUT HEAVY RAIN COULD FALL ANYWHERE ACROSS SOUTHEAST COLORADO. VISITORS AND RESIDENTS LOCATED IN AREAS SUSCEPTIBLE TO FLASH FLOODING... INCLUDING URBAN AND POOR DRAINAGE AREAS...SHOULD PAY CLOSE ATTENTION TO THE FORECASTS THROUGH WEDNESDAY. BE ALERT FOR ANY FLOOD RELATED WARNINGS...ADVISORIES OR STATEMENTS THAT MAY BE ISSUED BY THE NATIONAL WEATHER SERVICE TO ALERT YOU OF HAZARDOUS CONDITIONS. THURSDAY THROUGH SUNDAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO...WITH ISOLATED STORMS POSSIBLY CONTINUING THROUGH THE OVERNIGHT HOURS. LOCALIZED FLASH FLOODING WILL BE THE MAIN CONCERN WITH THESE STORMS...PARTICULARLY OVER THOSE AREAS THAT ARE ALREADY SATURATED FROM PREVIOUS STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 50/50
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:03 PM MDT | Areal Flood Advisory | PUB | Teller | 102 min |
| Aug 2, 3:10 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Aug 2, 3:37 PM MDT | Areal Flood Advisory | PUB | Teller | 82 min |
| Aug 2, 4:50 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 3 hr |
| Aug 2, 5:11 PM MDT | Flash Flood Warning | PUB | Huerfano, Pueblo | 3 hr |
| Aug 2, 5:18 PM MDT | Areal Flood Advisory | PUB | Las Animas, Otero, Pueblo | 59 min |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.